... since I happened
These drugs work differently for everyone. First, know that you will find the right drug and dose for you. Some experimentation is involved. That's why a doctors office is called a practice. If you trust your doctor and believe they are up on the latest research and techniques, you will be ok.
I took zoloft and buspar for 15 years with great results. I figured I was set for life, but when my grandmother died I had massive anxiety and figured I should just switch over to something else. I was surprised that my doctor let me switch so easily. Needless to say, I am no longer with that doctor. (looking back, I probably should have stayed on the zoloft and buspar, possibly adding in Abilify) Anyway, the drug I switched over to was Lexapro. I started at 10 mg/ then 20, then 30, then 40 and it just wasn't doing the trick. My anxiety was and always has been my biggest problem. Sounds similar to what you are experiencing. The anxiety gets so bad, of course it causes depression. Who wants to live like that all the time?
Now my doctor has suggested that I try Remeron, which acts differently from SSRI's. Also .25 mg of klonopin for the anxiety. SIDE NOTE... I was terrified of benzodiazepines like Klonopin, Ativan, Xanax etc... because all the negative stories I read online... silly me. These drugs are fabulous when used correctly. I, my brother, and sister all have used them. Our good luck with anxiety runs in the family.
So the question is how does Remeron with a low dose of klonopin work. Well, the first couple of days I called my doctor and told him that it was the best I had felt and thought I found my solution at last. I've only been on for a short time (two weeks) so I really don't know what the finally outcome will be. After the first few days I dropped back a notch and experienced some anxiety again. You probably know the feeling. Just when I thought I was out of the woods... HELLO old friend. I will say that my emotions have been pretty crazy with crying at the drop of a hat and that has never happened to me before. But it could just be the change in meds and the dramatic drop from 40 mg of Lexapro. Who know? I'll ride it out as I suggest you do for a period of time ..4-6 weeks... at which time you WILL know if it is helping.
Sorry for the long reply, however I know reading is sometimes a good way to keep your mind busy. Lastly, it does seem that Lexapro runs it's course pretty quickly with many people and it's time to find something new.
jlbplease; Yes this is pretty common most people really should be on at least the 20mg tablet and stay at that, Now that you just went back up to 20mg it can take at least 2 weeks to start feeling like you were where more gets in your blood, Also you may feel some of the side effects you feel more when you have the dose adjusted but you do have this waiting period to reach the blood level. stick with it.This is very common at least you don't have to wait the full 8 weeks it can take when its new to your system. so dose adjustments normal to take 2 to 3 weeks to stay feeling better.Hang in there and have a good day. Chuck1957
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Jun 2016 • 1 answer
Posted 29 Jun 2016 • 2 answers
Posted 21 Jul 2016 • 1 answer
Posted 14 Jun 2017 • 2 answers
Posted 19 Jun 2018 • 4 answers